PDA

View Full Version : Risperdal for schizophrenia


Rawiyah
November 7th, 2012, 12:22 AM
I'm not diagnosed with schizophrenia yet, (I am in the process of being assessed for it) but I am taking an antipsychotic called risperdal,

Recently my dosage has been upped to 2mg a day, and I'm starting to notice the side effects but the medication is working at this dose. Buut, I hate having to deal with the side effects. So my question is, is risperdal an effective medication for schizophrenia and is it worth staying on with the side effects?

I like that the meds are doing their job but I'm worried the side effects might be too much at this dosage, but it's helping...

justinglives
November 7th, 2012, 01:59 AM
What exactly are the side effects??

makyoch
November 7th, 2012, 04:39 AM
Risperidone is just another antipsychotic, it is generally to reduce the 'edge' that you get from the neuro/psychiatric disorders that it's used to treat. There isn't really a level of 'effectiveness,' it's just how (or, 'if,' whether that's a better word) it works for you.

It's pretty much up to you to keep going with it. As long as the side effects (especially excessive drowsiness—which does improve after you've been on it for a little while) aren't interfering with your day-to-day life significantly, I think that it's best to stay on it.

I'm actually also on risperidone, but for more than one reason (including the 'symptoms of Schizophrenia' as my psych said), so I know what those bloody side-effects can be like!

Rawiyah
November 7th, 2012, 11:46 AM
What exactly are the side effects??

I've been experiencing lactation and weight gain like crazy! Within a few months I gained about 20-25lbs. I'm just worried that if I stay at this dosage that the weight gain won't subside or I wont be able to lose the weight I gained.

Thank you for the responses,
I don't think the side effects are really interfering with my day to day life, but they are certainly annoying. Do most of the side effects usually go away within a few months of being on a certain dosage?

Jimmy Page
November 7th, 2012, 11:52 AM
The weight gain is from an increased appetite,e a little more cautious to what and how much you eat and you'll be fine
I'm on those meds myself and know what you're talking about,after I started paying attention to my eating I started losing weight again